MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 8000 e 801 module serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable elecsys anti-hcv ii result from the cobas 8000 e 801 module for one patient.The sample yields a repeated reactive result, but on another roche analyzer, it gives a negative result.The initial result was 1.16 coi (reactive).The second result was 1.17 coi (reactive).The third result was 1.16 coi (reactive).The result on another roche analyzer was 0.769 coi (non-reactive).
 
Additional Manufacturer Narrative
The investigation included a review of the data set provided by the customer: the calibration and qc results for the reported analyzer are within the specified ranges.The alarm trace and preanalytical data did not indicate any issues.The event's cause could not be determined based on the information provided.Product labeling states: "coi - >/= to 1.00.Result - reactive.Interpretation of results - antibodies to hcv detected retest procedure - presumptive hcv infection, follow cdc recommendations for supplemental testing." single false results (false reactive or false non-reactive) can occur and are covered by the sensitivity and specificity claim of the assay.The reagent is performing within specification based on the provided calibration and qcs for the reported analyzer.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23402639
Report Number1823260-2025-04375
Device Sequence Number10047513
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot Number823050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown